A 21-year-old female asked:
does taking ppi for long time such as pantoprazole, omeprazole causes gastritis?
2 doctor answers • 2 doctors weighed in
Pediatrics 15 years experience
No: Those are medication to prevent gastritis, if u r still having symptoms it could be u r not uncontrolled with those ppi or it could be more serious like an ulcer, a bleed, an infection, etc. if u haven't seen ur doctor for it, I suggest u do
3992 viewsAnswered >2 years ago
Internal Medicine 20 years experience
Depends: If u are taking these medications for years and years they can cause atrophic gastritis. The treatments is different but it involves making sure that your B12 levels are normal, your Folic Acid levels are normal, and to take breaks from the medications.
3992 viewsReviewed >2 years ago
Last updated Jun 25, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.